Alert archive / New York / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 128, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at Sep 29, 2005, 9:44 AM EDT for 5 counties in New York. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 29, 2005, 9:44 AM EDT (13:44 UTC)
- Expired
- Sep 29, 2005, 10:45 AM EDT
- In force
- 61 min
- Issued by
- NWS Albany, NY
- Area
- Counties, with a storm outline in the text
Counties Fulton County, NY, Hamilton County, NY, Herkimer County, NY, Montgomery County, NY, Schoharie County, NY
The radar
The Albany radar (KENX), 73 km from the middle of the area, began a volume at 13:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 29, 6:45 AM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 1.7 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 737 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 411 m²/s²
- 0-3 km storm-relative helicity
- 431 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 29, 5:37 AM EDT, 4 hours 7 minutes earlier.
Area forecast discussion, Sep 29, 5:37 AM EDT, 4 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 537 AM EDT THU SEP 29 2005 .SHORT TERM (TODAY THROUGH TONIGHT)...A WILD DAY IS IN STORE FOR EASTERN NEW YORK AND ADJACENT WESTERN NEW ENGLAND AS OUR FIRST REALLY STRONG COLD FRONT OF THE FALL SEASON WILL USHER IN THE COLDEST AIR THUS FAR IN THE EARLY FALL SEASON TONIGHT AND FRIDAY. AHEAD OF AND ALONG THE FRONT IS WHERE THE PROBLEMS ARE EXPECTED TO OCCUR AND WITH FROPA OCCURRING ACROSS BULK OF FA LATE MORNING INTO EARLY TO MID AFTERNOON THIS WILL BE THE MAIN TIME FRAME OF CONCERN FOR DAMAGING WINDS. HAVE THUS ISSUED A HIGH WIND WARNING FOR THE ENTIRE FORECAST AREA UNTIL 6 PM EDT THIS AFTERNOON. WINDS ARE EXPECTED TO INCREASE TO 50 TO 65 KNOTS UNDER THE LOW LEVEL INVERSION WHICH EXISTS AROUND 4 KFT THIS MORNING. INVERSION WILL BREAK AS FRONT APPROACHES AND 2-3 HOUR PERIOD OF HEAVY RAIN LIKELY TO MIX AT LEAST A PORTION OF WINDS TO THE SURFACE MAINLY DURING MID MORNING TO EARLY AFTERNOON TIME FRAME AS FRONT ADVANCES AT ABOUT 50 MPH. HIGHER TERRAIN AND NORTH-SOUTH ORIENTED VALLEYS WHERE CHANNELED FLOW WILL OCCUR WILL LIKELY EXPERIENCE THE MOST DAMAGE. EMBEDDED THUNDER EXPECTED IN THE HEAVY SHOWERS WILL ONLY ADD TO THE THREAT. WINDS WILL DECREASE BY THIS EVENING AS WINDS SHIFT WEST AND PRESSURE GRADIENT BEGINS TO WEAKEN. WILL NEXT TURN ATTENTION TO FROST/FREEZE AS WINDS DIMINISH AND SKIES CLEAR. A HARD FREEZE IS EXPECTED ACROSS THE SOUTHERN ADIRONDACKS WHICH WILL LIKELY BRING AN END TO THE GROWING SEASON IN THAT REGION AS TEMPS DROP INTO THE UPPER 20S TO LOWER 30S. THE REST OF THE REGION WILL SEE TEMPS DROP INTO THE 30S WITH A FROST ADVISORY FOR MID 30S IN EFFECT FOR REMAINING AREAS WEST...NORTH AND EAST OF GREATER CAPITAL DISTRICT. && .LONG TERM (FRIDAY THROUGH WEDNESDAY)...HAVE DONE LITTLE WITH PREVIOUS FORECAST PACKAGE FOR THIS PERIOD OTHER THAN TO SLIGHTLY ADJUST TEMPS ON FRIDAY AND ADD MENTION OF FROST TO SOME AREAS FRIDAY NIGHT. WARMING TREND EXPECTED OVER THE WEEKEND AND DRY WEATHER INTO MIDDLE OF NEXT WEEK. && .AVIATION...VFR TO MVFR EARLY THIS MORNING. CONDITIONS WILL DETERIORATE TO WIDESPREAD MVFR...LOCALLY IFR...AS THE MORNING PROGRESS AS STRONG COLD FRONT APPROACHES. HAVE LOW LEVEL SHEAR ACROSS MUCH OF REGION EARLY THIS MORNING WITH STRONG LOW LEVEL JET AND LIGHT WINDS IN MANY VALLEY LOCATIONS. HAVE INVERSION AHEAD OF BOUNDARY KEEPING VERY STRONG WINDS ALOFT NOW...HOWEVER AS THE CONVECTION MOVES INTO AREA THE RAIN WILL PULL STRONGER WINDS TO SURFACE SO HAVE GUSTS TO 40 KTS IN TAFS FOR A THREE HOUR PERIOD LATE MORNING INTO EARLY AFTERNOON. FRONTAL PASSAGE BY MID AFTERNOON CIGS IMPROVE TO VFR. SOUTHERLY WINDS SHIFT AROUND W-WNW AND COLD AIR ADVECTION KICKS IN. GUSTY WINDS INTO EARLY EVENING. HIGH PRESSURE BUILDS IN QUICKLY AND WINDS WILL DIMINISH BY LATE EVENING AND SKIES WILL CLEAR. && .FIRE WEATHER...MINIMUM RH TODAY EXPECTED TO BE 60 TO 70 PERCENT WITH MAXIMUM RH TONIGHT 85 TO 100 PERCENT AND MINIMUM RH ON FRIDAY 35 TO 45 PERCENT. HEAVY SHOWERS AND EMBEDDED THUNDERSTORMS EXPECTED TO DUMP UP TO AN INCH OF RAIN IN A 2 TO 3 HOURS PERIOD AHEAD OF A STRONG COLD FRONT WHICH WILL CROSS THE REGION LATE THIS MORNING INTO EARLY THIS AFTERNOON. SOUTH TO SOUTHWEST WINDS OF 15 TO 40 MPH WILL SHIFT TO THE WEST AFTER FRONTAL PASSAGE AND DIMINISH THIS EVENING. SOME WIND GUSTS ALONG AND AHEAD OF THE COLD FRONT MAY REACH 65 MPH. HIGH PRESSURE WILL BUILD IN BEHIND THE FRONT TONIGHT AND FRIDAY. && .HYDROLOGY...RIVERS REMAIN LOW AND RAINFALL TODAY IS NOT EXPECTED TO BE ENOUGH TO CAUSE FLOODING PROBLEMS ON RIVERS AND STREAMS. SOME PONDING OF WATER ON ROADWAYS IS POSSIBLE ESPECIALLY IF STORM DRAINS BECOME CLOGGED WITH FALLEN LEAVES. RAINFALL WILL LAST ONLY 2 TO 3 HOURS IN MOST LOCATIONS WITH AMOUNTS BETWEEN A THIRD OF AN INCH AND AN INCH. DRY WEATHER WILL TAKE HOLD BY EVENING AND WILL LINGER INTO THE MIDDLE OF NEXT WEEK. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...HIGH WIND WARNING UNTIL 6 PM EDT CTZ001-013. MA...HIGH WIND WARNING UNTIL 6 PM EDT MAZ001-025. FROST ADVISORY 2 AM TO 7 AM EDT FRIDAY MAZ001.. NY...HIGH WIND WARNING UNTIL 6 PM EDT NYZ032-033-038>043-047>054-058>061-063>066-082>083. FREEZE WARNING 2 AM TO 7 AM EDT FRIDAY NYZ032-033-042-082. FROST ADVISORY 2 AM TO 7 AM EDT FRIDAY NYZ038>041-043-047-048-051-058-083-084. VT...HIGH WIND WARNING UNTIL 6 PM EDT VTZ013>015. FROST ADVISORY 2 AM TO 7 AM EDT FRIDAY VTZ013>015. &&
Hazardous weather outlook, Sep 29, 7:26 AM EDT, 2 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 726 AM EDT THU SEP 29 2005 NYZ032-033-042-082-301100- NORTHERN HERKIMER-HAMILTON-NORTHERN WARREN-NORTHERN FULTON- 726 AM EDT THU SEP 29 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT SEVERE THUNDERSTORM WATCH 825 IS IN EFFECT UNTIL 1 PM EDT THIS AFTERNOON...A HIGH WIND WARNING IS IN EFFECT THROUGH 6 PM EDT THIS AFTERNOON...A FREEZE WARNING IS IN EFFECT FROM 2 AM TO 7 AM EDT FRIDAY...SEE WARNING STATEMENT FOR ADDITIONAL DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS REQUESTED AT THIS TIME FOR THE FOLLOWING COUNTIES...HERKIMER...HAMILTON...WARREN AND FULTON. COUNTIES ARE ASKED TO RELAY ANY REPORTS OF DAMAGE VIA AMATEUR RADIO FREQUENCIES...NYSPIN LSR...SEVERE WEATHER REPORTING FORM AND TELEPHONE. MAZ001-NYZ038>041-043-047-048-051-058-083-084-VTZ013>015-301100- NORTHERN BERKSHIRE-SOUTHERN HERKIMER-SOUTHERN FULTON-MONTGOMERY- NORTHERN SARATOGA-NORTHERN WASHINGTON-SCHOHARIE- WESTERN SCHENECTADY-WESTERN ALBANY-WESTERN GREENE- SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM- EASTERN WINDHAM- 726 AM EDT THU SEP 29 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND SOUTHERN VERMONT. .DAY ONE...TODAY AND TONIGHT SEVERE THUNDERSTORM WATCH 825 IS IN EFFECT UNTIL 1 PM EDT THIS AFTERNOON...A HIGH WIND WARNING IS IN EFFECT THROUGH 6 PM EDT THIS AFTERNOON...A FROST ADVISORY IS IN EFFECT FROM 2 AM TO 7 AM EDT FRIDAY...SEE WARNING AND ADVISORY STATEMENT FOR ADDITIONAL DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS REQUESTED AT THIS TIME FOR THE FOLLOWING COUNTIES...ALBANY...FULTON...GREENE...HERKIMER...MONTGOMERY SARATOGA...SCHOHARIE...SCHENECTADY...WARREN...WASHINGTON...BENNINGTON ...WINDHAM AND BERKSHIRE. COUNTIES ARE ASKED TO RELAY ANY REPORTS OF DAMAGE VIA AMATEUR RADIO FREQUENCIES...NYSPIN LSR...SEVERE WEATHER REPORTING FORM AND TELEPHONE. CTZ001-013-MAZ025-NYZ049-050-052>054-059>061-063>066-301100- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-SOUTHERN BERKSHIRE- EASTERN SCHENECTADY-SOUTHERN SARATOGA-EASTERN ALBANY- WESTERN RENSSELAER-EASTERN RENSSELAER-EASTERN GREENE- WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER- WESTERN DUTCHESS-EASTERN DUTCHESS- 726 AM EDT THU SEP 29 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN CONNECTICUT...WESTERN MASSACHUSETTS AND EAST CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT SEVERE THUNDERSTORM WATCH 825 IS IN EFFECT UNTIL 1 PM EDT THIS AFTERNOON...A HIGH WIND WARNING IS IN EFFECT THROUGH 6 PM EDT THIS AFTERNOON...SEE WARNING STATEMENT FOR ADDITIONAL DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS REQUESTED AT THIS TIME FOR THE FOLLOWING COUNTIES...ALBANY...COLUMBIA...DUTCHESS...GREENE... RENSSELAER...SARATOGA...SCHENECTADY...ULSTER...BERKSHIRE AND LITCHFIELD. COUNTIES ARE ASKED TO RELAY ANY REPORTS OF DAMAGE VIA AMATEUR RADIO FREQUENCIES...NYSPIN LSR...SEVERE WEATHER REPORTING FORM AND TELEPHONE.
In the hours before
Local storm report, Sep 29, 6:47 AM EDT, 2 hours 57 minutes before
NEW YORK STATEWIDE POLICE INFORMATION NETWORK TROOP E 0647AM THU SEP 29 2005 EOSO WLSR 01830 FILE 28 ONTARIO CO SHERIFF OFFICE NY0340000 SEP 29-05 TO ATTN NATIONAL WEATHER SERVICE TREES AND WIRES DOWN IN HOPEWELL AND CLIFTON SPRINGS AREAS DUE TO HIGH WINDS AUTH SHERIFF PHILIP C POVERO B MANEY 0645
Local storm report, Sep 29, 8:22 AM EDT, 1 hour 22 minutes before
NEW YORK STATEWIDE POLICE INFORMATION NETWORK
TROOP A
0821AM THU SEP 29 2005
#1 0000001 000
AWLS WLSR QHQT QTRF APTS WAPT
00506 FILE 28 WELLSVILLE PD NY0022800 SEP 29-05
TO NATIONAL WEATHER SERVICE
COPY SEMO DUTY OFFICER
THUNDERSTORM/HIGH WIND REPORT
COUNTY(S) AFFECTED: ALLEGANY
LOCATION (INCLUDING TOWN AND NEAREST ROAD): E PEARL ST
DATE AND TIME CONDITION STARTED: 0630
EXTENT OF DAMAGE OR AREAS IN DANGER: TREES TELCO LINES URBAN FLOODING
DAMAGE MINOR WITH MINOR TRAFFIC INTERRUPTION THROUGHOUT THE VILLAGE AND TOWN OF
WELLSVILLE. ALL PROBLEMS HAVE EITHER BEEN CORRECTED OR ARE NEARING COMPLETION
E PEARL ST SHOULD BE OPEN WITHIN THE NEXT 30 MINUTES
CHECK ONE:
HAIL SIZE REPORTED
(X) - NO HAIL REPORTED ( ) - LESS THAN 1/2 (PEA)
( ) - 1/2 (MARBLE) ( ) - 1/2 TO 3/4 (PENNY)
( ) - 3/4 TO 1 (DIME) ( ) - 1.25 (HALF DOLLAR)
( ) - 1.50 (WALNUT) ( ) - 1.75 (GOLFBALL)
( ) - 2.00 (HENS EGG) ( ) - 2.50 (TENNISBALL)
( ) - 2.75 (BASEBALL) ( ) - 3.00 (TEA CUP)
( ) - 4.00 (GRAPEFRUIT) ( ) - 4.50 (SOFTBALL)
NUMBER KILLED: 0 NUMBER INJURED: 0
CHECK ONE OR MORE AS APPLICABLE:
LIGHTNING REPORTED AS ( ) - CLOUD TO CLOUD (X) - CLOUD TO GROUND
LIGHTNING DAMAGE TO: ( ) - TREES
( ) - POWER/TELCO POLES ( ) - POWER/TELCO LINES
( ) - COMM. BUILDINGS ( ) - PRIVATE HOMES
( ) - OUT/FARM BUILDINGS ( ) - CROPS
NUMBER KILLED: 0 NUMBER INJURED: 0
CHECK ONE OR MORE AS APPLICABLE:
HIGH WIND/TSTORM WIND DAMAGE ( ) - CROPS
(X) - SMALL TREES/SHRUBS (X) - LARGE TREES
( ) - COMM. BUILDINGS ( ) - PRIVATE HOMES
( ) - OUT/FARM BUILDINGS ( ) - POWER/TELCO POLES
(X) - POWER/TELCO LINES
RELIABLE WIND SPEED REPORTS: 50+ MPH OR KNOTS
NUMBER KILLED: 0 NUMBER INJURED: 0
FLOODING (IF EXTENSIVE, SEND SEPARATE FLOOD MESSAGE FROM MENU)
(X) - STORM SEWER OVERFLOWS, UNDERPASSES, STREET FLOODING
( ) - LOCAL SMALL CREEKS OVERFLOWING
( ) - STREAMS AND LARGE CREEKS FLOODING (COMPLETE REMARKS W/DAMAGE
REMARKS: A HANDFUL OF TREES AND LARGE BRANCHES DOWN 1 BLOCKING E PEARL ST IN
THE VILLAGE BRINGING DOWN TELECO LINES BLOCKING TRAFFIC. UNDERPASSES AND POOR
DRAINAGE AREAS SUSTAINED MINOR FLOODING-WATER HAS RECEEDED. DPW CLEARING STREET
AUTH PHONE #: 585 593-5600
AUTH ELDRIDGE, C D EMER MNGMNT COORDINATORThe office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 29, 3:38 AM EDT | Frost Advisory | ALY | Albany, Fulton, Greene, Herkimer, Montgomery, Saratoga and 4 more | 27 hr |
| Sep 29, 3:38 AM EDT | Freeze Warning | ALY | Fulton, Hamilton, Herkimer, Warren | 27 hr |
| Sep 29, 7:44 AM EDT | Severe Thunderstorm Warning | ALY | Hamilton, Herkimer | 61 min |
| Sep 29, 8:45 AM EDT | Severe Thunderstorm Warning | ALY | Fulton, Hamilton, Herkimer, Montgomery, Schoharie | 60 min |
Nearby
Severe Thunderstorm Warnings in New York, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.